Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 20, 2000, 7:35 PM EDT for Hamilton County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 7:35 PM EDT (23:35 UTC)
- Expired
- Jul 20, 2000, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 202335 SVRMRX TNC065-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 735 PM EDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE * UNTIL 815 PM EDT * AT 629 PM CDT(729 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES WEST OF SIGNAL MOUNTAIN TO 21 MILES SOUTHWEST OF LOOKOUT MOUNTAIN...OR FROM 14 MILES NORTHWEST OF JASPER TO 13 MILES WEST OF LA FAYETTE... MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LOOKOUT MOUNTAIN AROUND 750 PM EDT SIGNAL MOUNTAIN AROUND 800 PM EDT CHATTANOOGA AROUND 805 PM EDT EAST BRAINERD AROUND 810 PM EDT COLLEGEDALE AROUND 815 PM EDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:33 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 20, 3:33 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT THU JUL 20 2000 MSAS LOOPS SHOW VERY STABLE AIR OVER FA. 0 DEGREE LI LINE FROM BNA TO CHA. EXPECT MOST OF ESE MOVING MCS TO WEAKEN RAPIDLY ONCE IT MOVES INTO MIDDLE TN DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SOUTHERN END MAY HOLD TOGETHER ENOUGH TO AFFECT SOUTHEAST TN SO I LEFT IN A SLIGHT CHANCE DOWN THERE FOR THE EVENING. DEBRIS CLOUDS WILL COVER MUCH OF THE FA THIS EVENING BUT WILL THIN OUT LATE. FRI...VORT SKIRTS JUST SOUTH OF THE FA DURING THE DAY. FORECAST SOUNDINGS SHOW WEST WINDS FROM THE SURFACE ON UP AND QUITE DRY IN THE LOWER LEVELS...ONLY MOISTENING UP A BIT ACROSS THE SOUTHERN VALLEY LATE IN THE DAY. WILL ONLY PUT IN SLIGHT CHANCE WORDING FOR SOUTHEAST TN/SOUTHWEST NC. FRI NIGHT...FRONT DROPS SOUTHEAST THROUGH THE FA. RIGHT REAR QUAD JET MAX PASSES OVERHEAD. MOISTURE ACCOMPANYING FRONT PLUS DYNAMICS SHOULD BE SUFFICIENT FOR WIDELY SCATTERED POPS. FRONT WILL EXIT QUICKLY EARLY SATURDAY. WILL ONLY MENTION MORNING PRECIP THEN PARTLY CLOUDY AND DRY FOR THE REMAINDER OF THE DAY. CHA BE 067/088 066/088 065 09222 TYS BB 064/086 064/086 064 09002 TRI BB 062/083 061/083 063 09002 OQT BE 064/086 064/086 065 09002 .MRX... NC...NONE. TN...NONE. VA...NONE. AUSTIN
In the hours before
Special weather statement, Jul 20, 5:33 PM EDT, 2 hours 2 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 533 PM EDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST TENNESSEE UNTIL 9 PM EDT (8 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MORGAN...ANDERSON...KNOX...ROANE...LOUDON...BLOUNT...BLEDSOE... RHEA...MEIGS...MCMINN...MONROE...MARION...HAMILTON...BRADLEY... AND POLK COUNTIES IN SOUTHEAST TENNESSEE UNTIL 9 PM EDT (8 PM CDT). A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE WILL TRACK EAST INTO SOUTHEAST TENNESSEE. THE LINE SHOULD TRACK ACROSS SOUTHEAST TENNESSEE BETWEEN 6 PM AND 9 PM EDT. THE MAIN THREAT WITH THIS LINE WILL BE STRONG DAMAGING WINDS. FREQUENT LIGHTNING...LARGE HAIL...AND HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS ALSO A RISK OF ISOLATED TORNADOES. SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CLOSELY MONITOR WEATHER DEVELOPMENTS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY FURTHER STATEMENTS.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.